Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 182, NWS Norman, OK

April 29, 2000Archer County, Baylor County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2000, 4:11 AM CDT for Archer County, Baylor County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 4:11 AM CDT (09:11 UTC)
Expired
Apr 29, 2000, 5:00 AM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Archer County, TX, Baylor County, TX

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:43 AM CDTHail 0.88Archer City, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WUUS54 KOUN 290911
SVROKC
TXC009-023-291000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
411 AM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARCHER COUNTY IN NORTHERN TEXAS
  BAYLOR COUNTY IN NORTHERN TEXAS

* UNTIL 500 AM CDT

* AT 411 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTHWEST OF LAKE DIVERSION...MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...DUNDEE...HOLLIDAY...
  LAKE DIVERSION...LAKE KICKAPOO...MABELLE...MANKINS...SCOTLAND AND
  WINDTHORST

HAIL UP TO THE SIZE OF HALF DOLLARS AND WIND GUSTS TO AT LEAST 60 
MPH ARE LIKELY.

LAT...LON 3382 9915 3354 9914 3354 9843 3382 9843
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:30 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 29, 3:30 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CDT SAT APR 29 2000

INCREASINGLY UNSETTLED WEATHER SCENARIO CONTINUES TO UNFOLD AS
COMPLEX MID AND UPPER LEVEL SYSTEM MAKES ITS WAY ACROSS THE
SOUTHWEST U.S.. THROUGH SUNDAY...APPEARS THAT MOST PRONOUNCED
EFFECTS OF SYSTEM WILL OCCUR DIURNALLY...WITH THUNDERSTORM
ACTIVITY DEVELOPING WEST OF AREA AND MOVING IN DURING THE EVENING
THROUGH EARLY MORNING HOURS...MUCH LIKE CURRENT MSTR ADVCTN ACTIVITY
OVER SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THIS ACTIVITY IS
EXPECTED TO CONTINUE THROUGH AT LEAST THE MID MORNING HOURS...MAINLY
OVER THE SOUTHWEST THIRD TO ONE-HALF OF THE COUNTY WARNING AREA.

NEXT MAIN PERIOD OF WIDESPREAD/SIGNIFICANT PRECIP IS PROGD FOR LATE
TONIGHT INTO SUNDAY MORNING OVER MAINLY SOUTHWESTERN AND SOUTH
CENTRAL AREAS NEAR CONCENTRATED MSTR-WAA ZONE CLOSE TO RETURNING
WARM FRONT. AFTER THAT...NEXT MAIN PRECIP WAVE WITH EVEN GREATER
COVERAGE AND PERSISTENCE...IS EXPECTED FROM LATE SUNDAY THRU MONDAY
AS MAIN LOW LEVEL BOUNDARY MOVES SOUTHEASTWARD ACROSS FORECAST AREA.
BELIEVE THIS PARTICULAR BOUNDARY WILL BECOME A FOCUS FOR THE
HEAVIEST RAINFALL THROUGH MONDAY NIGHT. ALSO...PER SWODY2 FROM
SPC...THREAT OF ORGANIZED SEVERE WEATHER RISES SUNDAY. THE MAIN
LIMITING FACTOR BEING EFFECTS FROM WHAT OCCURS SATURDAY NIGHT AND
SUNDAY MORNING. WILL CONTINUE TO MONITOR SITUATION AND ADDRESS IN
THUNDERSTORM OUTLOOKS...IN ADDITION TO UPDATED SPC OUTLOOKS.

BECAUSE OF CONTINUING MSTR-WAA/ISENTROPIC LIFT INCREASING WITH
TIME...CANNOT RULE OUT SCATTERED SHOWER/THUNDERSTORM ANYTIME DURING
THE DAY...ESPECIALLY AS MID-UPPER LEVEL RIDGE TRANSLATES EAST OF
AREA. THEREFORE...POPS WILL CONTINUE TO BE HIGH...MUCH HIGHER THAN
MOS. IN ADDITION...WILL GO AOB GUIDANCE NUMBERS ON TEMP MAXIMA.

FCSTID = 11

PRELIM CCF NUMBERS...
OKC   75  61  73  62 /  40  40  60  60
HBR   76  61  74  62 /  70  70  60  60
SPS   77  63  79  63 /  70  70  60  60
GAG   75  59  70  59 /  30  60  60  70
PNC   75  61  73  61 /  30  50  60  70
DUA   77  62  76  63 /  30  40  60  60

.OUN...
OK...NONE.
TX...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.